I have been on Depakote for migraine prevention for at least 10 years. For 2 years I have decreased it to 1 every day. I am now trying to get off of it and am taking it every other day. I am getting muscular spasms in my neck, very painful. Could the witdrawal of Depakote be the problem?
Usually Depakote withdrawal does not lead to any symptoms. Some symptoms observed are tremors, dizziness, depression, irritability and anxiety. I sincerely hope that you have been tapering the doses of Depakote under a doctor’s advice. Tapering or withdrawal of any drug depends on many factors like current dosage, the replacement drug and the general condition of the patient. If the muscular spasms are severe and persistent consult your doctor. Do keep me posted.
Best of luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.